Q:

Is drug-induced lupus caused by a certain medicine?

A:

Quick Answer

The Lupus Foundation of America lists three medications most commonly connected to drug-induced lupus: hydralazine (for high blood pressure or hypertension), procainamide (for irregular heart rhythms) and isoniazid (to treat tuberculosis). Not everyone who takes these drugs develops the condition, and it is most common in men.

Continue Reading

Full Answer

Additionally, at least 43 other medications have been associated with the disease, according to LFA's Dr. Robert Rubin. Lupus-inducing drugs are typically used to treat chronic diseases, but no obvious connection links them. Cases of lupus with the additional 43 are very rare, and some drugs have only one case reported. Gastrointestinal, neurologic or allergic symptoms that sometimes occur after short-term therapy medications should not be confused with symptoms of drug-induced lupus.

Learn more about Drug Interactions
Sources:

Related Questions

Explore